News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Severe & Moderate ACNE : Combination Treatments [with LASER]


 arvk47 - Sat Jun 12, 2010 9:45 pm

Hii Doc,

I am 18yrs old, quite curious about self medication, need your consultation in my ACNE TREATMENT.
I have moderate ACNE....i suppose.....
and they break out unevenly.....sometime here and next time somewhere else on my face....
I am sure you will get me good soon...

==============================
I am taking these medicines orally days,
[ISOTRETINOIN-20mg] ONCE DAILY

Due to increasing dryness in my eyes,
please tell me if i can continue like following :-
Azithromycin Tab 500mg [day 1-3-5]
Isotretinoin Tab 20mg [day 2-4-7]
.....means i want to continue course of isotretinoin along with azithromycin.....taking each medicine alternative days.....
==============================
==============================
Now about topical ointments,
i am currently applying,
BENJOYL PEROXIDE GEL 5%

I heard about KOJIVIT tube with ingredients :-
Kojic Acid Dipalmitate .... 2%
Arbutin .... 1.5%
Octinoxate .... 7.5%
VIt E Acetate .... 1%
Mulberry Extract .... 1%

Tell me if a combination of KOJIVIT + Benjoyl Peroxide 5% will work good, helping my skin tone and scars go good....
==============================

My recent medical history,
I had got 2 sittings of ICG GREEN DYE + 1450nm Diode Laser Treatment....
with 1 sitting left....end of next week
They had also done CHEMICAL PEELS 2 times.....till now.
================================

NOTE :- A big question in my mind ..... shud i continue to complete the course of ISOTRETINOIN......coz i fear of getting resistant to it if i didnt continue it for atleast 4-5months......
also tell me a way so that i can minimize ISOTRETINOIN without breaking the chain of my treatment......

Will Isotretinoin contradict with Azithromycin.......if i take alternately.....
 Dr.M.jagesh kamath - Wed Jun 16, 2010 9:27 am

User avatar Hello,Isoretinoin is a prescription drug.Though it is an isomer of VitA one has to bear in mind that it is a cumulative drug.Though resistence to the drug after partial withdrawl is not a problem this drug should always be monitered by the prescribing dermatologist.
Also cetain drugs interact.While I am not aware of interactions to Azithromycin,yet the indication to use such combination therapy may need be looked at form the necessity point of view.Also kojic acid while it is effective in pigmentation could irritate the skin when used in combination with benzyl peroxide.
This is an opportunity to mention that women especially need proper advice since this drug is known to produce foetal anomalies.Women of reproductive age must sign IPLEDGE in orger to receive the monthly dose.Pregnancy is an absolute contraindication.
Atleast two type of contraceptions have to be used atleast one month before treatment and continued which is up to 20 weeks and one month after isoretinoin is stopped.A pregnancy test 1 week before therapy is a must.A pregnancy test every month and one month after stopping medication is a must.
Also never share this medication with others.
These are very important and make sure that you follow this.(I know this question is from a male but I am taking this chance to educate)
Best wishes.

Best wishes.
 arvk47 - Fri Jun 18, 2010 7:22 am

Thanks Doc,

a new question in my mind, i know am experimenting with my acne problem since long....just look below what i am having these days....

i take 1 capsule each every night after dinner of :-
1. Isotretinoin 20mg [SOTRET-ranbaxy]
2. GlaceX --- its Omega -3- Fatty Acids, Vitamins and minerals supplement...

topically i am using,
kojic acid in evening [3-4 hrs]
benzoyl peroxide 5% gel overnight.... [now i don't combine as u hv said]

one more thing i would lik to ask that.....my Laser Diode Treatment with ICG Green Dye is not seeming effective as i thought it to be....i got it done in Delhi....New Look Laser Clinic, Lazpat Nagar-II.... they have charged me Rs. 16,500 for 3 sittings....

i have my last sitting [3rd one] on 27th June....please tell me am i being cheated.....with laser...what should i do if it doesnt helps me....
 arvk47 - Fri Jun 25, 2010 12:06 am

dear doctor, pls reply soon...
 Dr.M.jagesh kamath - Fri Jun 25, 2010 9:33 am

User avatar Hello,ICG laser therapy has very good specificity for the sebaceous follice and has given good results.The indocyanine green dye when applied selects the important area where the acne pathology has the basis,the pilosebaceous follicle.The Near InfraRed NIR diode laser when applied leads to decreased activity of the follicle and reducing the redness and acne.
You should expect good results but it may take sometime to get the optimal.You should follow your dermatologist and do ask him to clarify.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here